Hip and back pain

I finished chemo/radiotherapy and brachytherapy a month ago for endometrial cancer.

For the last couple of weeks I have been experiencing pain in my left hip which makes walking difficult and general back pain in ribs. I am fine when sitting or lying down.

At first I thought it was a tight sacro iliac joint and did stretches for this, then I tried stretches for tight piriformis. Finally the problem developed into sciatic pain. I have tried pain killers, gentle exercise, ice, heat but nothing seems to make a substantial difference.  

I start chemotherapy tomorrow and am concerned that my lack of mobility will affect my response to the treatment.

My questions are:

Could this pain be related to the radiotherapy?

What do you advise?

  • Hello ShanLan. 

    Thanks for getting in touch and welcome to the online community.  I am sorry to hear about your recent symptoms of pain in your hip, back and ribs.  By the time you read this, I am hoping you will have attended the chemotherapy unit, and have raised these issues with them.  

    If this has not been discussed today, I would urge you to contact your consultant or nurse specialist if you have one, as soon as possible. 

    It is difficult to know if the pains are caused by radiotherapy or other reasons, therefore reporting it to your team will help them understand what may be causing it, and how best to manage it.

    If the pains increase or your mobility is affected further, we would encourage you to call 111.

    The symptoms you are experiencing are not likely to affect your response to chemotherapy, however chemotherapy can cause side effects, which when added to reduced mobility and pain, can feel rather impactful.

    You may find it helpful to give us a call on the support line, to talk this through in more detail.  We would be more than happy to chat to you.

    I hope these problems are assessed and resolved soon

    Best wishes

    Lisa

    Macmillan Cancer Information Nurse Specialist